Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

The complex Frobenius theorem for rough involutive structures


Authors: C. Denson Hill and Michael Taylor
Journal: Trans. Amer. Math. Soc. 359 (2007), 293-322
MSC (2000): Primary 35N10
DOI: https://doi.org/10.1090/S0002-9947-06-04067-0
Published electronically: August 16, 2006
MathSciNet review: 2247892
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We establish a version of the complex Frobenius theorem in the context of a complex subbundle $ \mathcal{S}$ of the complexified tangent bundle of a manifold having minimal regularity. If the subbundle $ \mathcal{S}$ defines the structure of a Levi-flat CR-manifold, it suffices that $ \mathcal{S}$ be Lipschitz for our results to apply. A principal tool in the analysis is a precise version of the Newlander-Nirenberg theorem with parameters, for integrable almost complex structures with minimal regularity, which builds on recent work of the authors.


References [Enhancements On Off] (What's this?)

  • [A] L. Ahlfors, Lectures on Quasiconformal Mappings, Wadsworth, 1987. MR 0883205 (88b:30030)
  • [AB] L. Ahlfors and L. Bers, Riemann's mapping theorem for variable metrics, Annals of Math. 72 (1960), 385-404. MR 0115006 (22:5813)
  • [AH] A. Andreotti and C.D. Hill, Complex characteristic coordinates and the tangential Cauchy-Riemann equations, Ann. Scuola Norm. Sup. Pisa 26 (1972), 299-324.MR 0460724 (57:717)
  • [Bog] A. Boggess, CR Manifolds and the Tangential Cauchy-Riemann Complex, CRC Press, Boca Raton, Florida, 1991. MR 1211412 (94e:32035)
  • [D] A. Douady, Le théorème d'integrabilité des structures presque complexes, pp. 307-324 in ``The Mandelbrot Set, Theme and Variations,'' Tan Lei (ed.), Cambridge Univ. Press, 2000. MR 1765096 (2001d:30024)
  • [Fr] M. Freeman, The Levi form and local complex foliations, Proc. AMS 57 (1976), 368-370.MR 0409899 (53:13651)
  • [Ha] P. Hartman, Frobenius theorem under Carathéodory type conditions, J. Diff. Eqns. 7 (1970), 307-333.MR 0257551 (41:2201)
  • [HT] C.D. Hill and M. Taylor, Integrability of rough almost complex structures, J. Geom. Anal. 13 (2003), 163-172. MR 1967042 (2003m:32023)
  • [Ho] L. Hörmander, The Frobenius-Nirenberg theorem, Arkiv för Matematik 5 (1964), 425-432. MR 0178222 (31:2480)
  • [LM] C. Lebrun and L. Mason, Zoll manifolds and complex surfaces, J. Diff. Geom. 61 (2002), 453-535.MR 1979367 (2004d:53043)
  • [LC] T. Levi-Civita, Sulle funzione di due o più variabli complesse, Rend. Acc. Lincei 14 (1905), 492-499.
  • [M] B. Malgrange, Sur l'intégrabilité des structures presque-complexes, Symposia Math., Vol. II (INDAM, Rome, 1968), Academic Press, London, 289-296, 1969.MR 0253383 (40:6598)
  • [NN] A. Newlander and L. Nirenberg, Complex coordinates in almost complex manifolds, Ann. of Math. 65 (1957), 391-404. MR 0088770 (19:577a)
  • [NW] A. Nijenhuis and W. Woolf, Some integration problems in almost-complex manifolds, Ann. of Math. 77 (1963), 424-489. MR 0149505 (26:6992)
  • [Ni] L. Nirenberg, A complex Frobenius theorem, Seminars on Analytic Functions I, 172-189. Institute for Advanced Study, Princeton, 1957.
  • [Pin] S. Pinchuk, CR-transformations of real manifolds in $ \mathbb{C}^n$, Indiana Univ. Math. J. 41 (1992), 1-15. MR 1160899 (93f:32011)
  • [Som] F. Sommer, Komplex-analytische Blaetterung reeler Manifaltigkeiten im $ \mathbb{C}^n$, Math. Annalen 136 (1958), 111-113. MR 0101924 (21:730)
  • [T] M. Taylor, Partial Differential Equations, Vols. 1-3, Springer-Verlag, New York, 1996. MR 1395148 (98b:35002b); MR 1395149 (98b:35003); MR 1477408 (98k:35001)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 35N10

Retrieve articles in all journals with MSC (2000): 35N10


Additional Information

C. Denson Hill
Affiliation: Department of Mathematics, Stony Brook University, Stony Brook, New York 11794
Email: dhill@math.sunysb.edu

Michael Taylor
Affiliation: Department of Mathematics, University of North Carolina, Chapel Hill, North Carolina 27599
Email: met@math.unc.edu

DOI: https://doi.org/10.1090/S0002-9947-06-04067-0
Received by editor(s): November 4, 2004
Published electronically: August 16, 2006
Additional Notes: The second author was partially supported by NSF grant DMS-0139726
Article copyright: © Copyright 2006 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society